Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Infectious Diseases
Volume 7, Issue 1, Pages 63-65
http://dx.doi.org/10.1155/1996/301396
Case Report

Pseudomonas aeruginosa Blepharitis in a Patient with Vancomycin Induced Neutropenia

Michael A John,1 Thomas W Austin,2,3 and Anne Marie Bombassaro3

1Department of Medical Microbiology, University Hospital, London, Ontario, Canada
2Infectious Diseases and Clinical Pharmacy Services, Victoria Hospital, London, Ontario, Canada
3Faculty of Medicine, University of Western Ontario, London, Ontario, Canada

Received 9 December 1994; Accepted 18 May 1995

Copyright © 1996 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A patient who developed a necrotizing pseudomonas blepharitis as a complication of drug induced neutropenia is reported. Although the patient’s neutrophil count recovered and he survived his infection, radical reconstructive surgery of his eyelids was required. Clinicians should keep in mind that in patients with predisposing risk factors, even commonly encountered infections such as blepharoconjunctivitis may be caused by atypical pathogens.